Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Sep 1, 2021, 4:06 PM MDT for Hamilton County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 4:06 PM MDT (22:06 UTC)
- Expired
- Sep 1, 2021, 4:30 PM MDT
- In force
- 24 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.00 in
- Wind
- 50
County Hamilton County, KS
The radar
The Dodge City radar (KDDC), 153 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 875 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1901 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
575
WWUS83 KDDC 012206
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
406 PM MDT Wed Sep 1 2021
KSZ061-012230-
Hamilton KS-
406 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of eastern Hamilton
County through 430 PM MDT...
At 406 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Syracuse, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Syracuse around 425 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3781 10163 3785 10182 3817 10185 3810 10154
TIME...MOT...LOC 2206Z 195DEG 21KT 3788 10175
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
FINCHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Sep 1, 3:56 PM MDT, 10 minutes earlier.
Area forecast discussion, Sep 1, 3:56 PM MDT, 10 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 456 PM CDT Wed Sep 1 2021 ...Updated Aviation... .SHORT TERM...(This evening through Thursday) Issued at 1211 PM CDT Wed Sep 1 2021 Thunderstorm chances pick up a little in extreme southwest Kansas late tonight/early Thursday morning as an upper level shortwave trough lifts northeast out of the Desert Southwest into high plains of eastern Colorado. Steep low/mid level lapse rates and increased instability will set the stage for likely thunderstorm development late this afternoon/evening in vicinity of a lee side trough axis as a series of H5 vort maxima eject out of the Southern Rockies. Storms are then expected to spread east-northeast, potentially crossing into extreme southwest Kansas early Thursday morning. Depending on atmospheric recovery, another round of thunderstorms will be possible later Thursday afternoon/evening as a subsequent perturbation associated with a field of slowly intensifying westerlies kicks east out of the Rockies into the Western High Plains. Near the surface, surface low pressure is projected to drop southward into southeast Colorado with an attendant frontal boundary extending northeast across western Kansas. Meanwhile, pooling moisture ahead of the trough axis with surface dewpoints well up into the mid/upper 60s(F) will provide ample instability. With sufficient vertical shear profiles and increasingly favorable upper level dynamic support, the best chance for stronger storms is expected to be generally north-northeast of Highway 50. Temperatures will be well above normal tonight as prevailing southerlies continue to reinforce a much warmer air mass across western Kansas. Look for lows generally down into the upper 60s(F) to the lower 70s(F). Increased cloud cover earlier in the day with potential lingering precip about is expected to help bring high temperatures down a bit Thursday. Should see highs only up into the mid/upper 80s(F) in west central and central Kansas with the lower/mid 90s(F) still possible closer to the Oklahoma border, particularly in south central Kansas. .LONG TERM...(Thursday night through Wednesday) Issued at 1252 PM CDT Wed Sep 1 2021 Thunderstorm chances continue into Friday and Saturday as series of H5 vort maxima eject out of the Colorado Rockies into the Western High Plains. However, the focus for storm development is expected to shift a little farther south as a cold front moving into western Kansas early Friday is projected to stall out somewhere closer to the Oklahoma border. Significant retained moisture providing sufficient instability and an axis of increased forcing/lift associated with the frontal boundary will provide the focus for additional rounds of thunderstorms both days, especially as westerlies aloft gradually intensify due to a secondary upper level shortwave trough moving out of the Northern Rockies into the Dakotas. A less active pattern is forecast early next week as medium range models show upper level ridging building in across the Intermountain West. More seasonally typical temperatures are likely Friday as the aforementioned cold front pushes through much of western Kansas before stalling out near the Oklahoma border, if not farther south into the panhandles of OK/TX. Depending on cloud cover and possible precip about, afternoon highs are expected to reach the 80s(F) across central and much of southwest Kansas with the lower 90s(F) still possible farther south. Highs mainly in the 80s(F) are expected Saturday and Sunday as surface high pressure pushes southeast out of the high plains of Wyoming into the Central Plains. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 456 PM CDT Wed Sep 1 2021 VFR will continue through this TAF period, although mid level clouds will be increasing through Thursday in response to an increase in mid level moisture. Weak convection from west of GCK to near LBL as of 22z is expected to diminish around sunset this evening, with little if any aviation impacts at the terminals. 12z NAM solution was quite wet especially for the western airports overnight through early Thursday, but 18z NAM has backed way off on expected coverage. As such, TAFs are largely dry, and carried only VCSH through Thursday morning for now. S/SE winds gusting near 30 kts currently, will diminish at sunset, but remain elevated overnight at 9-13 kts. More south wind gusts near 25 kts are expected daylight Thursday. && .PRELIMINARY POINT TEMPS/POPS... DDC 72 92 67 87 / 20 60 70 40 GCK 70 89 65 86 / 30 60 60 30 EHA 68 91 65 91 / 40 40 40 20 LBL 70 93 67 92 / 30 50 50 30 HYS 71 89 66 83 / 30 70 70 30 P28 72 96 72 92 / 10 30 50 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...Turner
Hazardous weather outlook, Sep 1, 3:43 AM MDT, 12 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 443 AM CDT Wed Sep 1 2021 KSZ030-031-043>046-061>066-074>081-084>090-020945- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 443 AM CDT Wed Sep 1 2021 /343 AM MDT Wed Sep 1 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Non severe thunderstorms are possible after midnight with lighting as a primary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Non severe thunderstorms may linger Thursday morning with lightning as a primary risk. By Thursday afternoon an increasing risk of severe weather exists into the evening including damaging wind over much of the area and possibly an isolated tornado near the I-70 corridor. Days 2-7 Hazards ---------------- * Thursday - Lightning: Elevated risk - Severe thunderstorm: Limited risk - Tornado: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Friday - Lightning: Elevated risk - Excessive heat: Limited risk * Saturday - Lightning: Limited risk * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Sep 1, 4:06 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
406 PM MDT Wed Sep 1 2021
KSZ061-012230-
Hamilton KS-
406 PM MDT Wed Sep 1 2021
...A strong thunderstorm will impact portions of eastern Hamilton
County through 430 PM MDT...
At 406 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Syracuse, moving north at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Syracuse around 425 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3781 10163 3785 10182 3817 10185 3810 10154
TIME...MOT...LOC 2206Z 195DEG 21KT 3788 10175
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
FINCHNearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.